MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PPICC 5F TL TT 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PPICC 5F TL TT 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refn2140 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (refn2140) have been reported from the same facility.
 
Event or Problem Description
It was reported "today staff found a long black hair when they opened triple lumen kit.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a foreign material inside the kit was inconclusive due to the sample condition.The product returned for evaluation was a 4fr t/l powerpicc provena catheter kit.The kit had been opened prior to being returned to bd.When the kit was opened by the investigator, the components were disheveled in the kit and were found outside of their normal packaging configuration.Evidence of preparation for the procedure was seen in the kit (e.G., injection caps were attached to the catheter, one of the saline syringes was attached to the t-lock assembly via a needleless connector, the lidocaine ampoule had been broken and the filter straw was seen within the glass vial, and the 3ml syringe was filled with a clear liquid and the hypodermic needle was attached).A long dark fiber, which appeared to be a hair, was seen in the kit, tangled between the extension legs of the catheter and around the introducer needle.The fiber was slightly wavy and was approximately 13.5¿ long.Under microscopic examination the fiber contained a straight but angled edge on one end.The other end was rounded and slightly wider than the rest of the fiber, this appeared to be the bulb of the hair.Possible contributing factors include contamination during the manufacturing process or after the kit had been opened.Because the kit had been opened, it cannot be concluded when the object entered the kit.A review of the manufacturing documents for this lot did not reveal any deviations or issues associated with the reported event regarding materials, manufacturing, packaging, or the quality control inspections.All necessary inspections were performed throughout manufacturing and packaging.
 
Event or Problem Description

Brand Name
DOT PPICC 5F TL TT 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11718627
Report Number3006260740-2021-01526
Device Sequence Number11817174
Product Code LJS
UDI-Device Identifier00801741139512
UDI-Public(01)00801741139512
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000738
Device Lot NumberREFN2140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;